Alert archive / Montana / Wind Chill Advisories in 2016

Wind Chill Advisory 1, NWS Missoula, MT

December 5, 20169 counties in Montana

NWS Missoula, MT issued this wind chill advisory at Dec 5, 2016, 2:21 PM MST for 9 counties in Montana. It took effect at Dec 6, 2016, 12:00 AM MST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2016, 2:21 PM MST (21:21 UTC)
In effect from
Dec 6, 2016, 12:00 AM MST
Expired
Dec 7, 2016, 12:00 PM MST
In force
36 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 27 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS45 KMSO 052121
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
221 PM MST MON DEC 5 2016


MTZ003-062130-
/O.NEW.KMSO.WC.Y.0001.161206T0700Z-161207T1900Z/
221 PM MST MON DEC 5 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
MST WEDNESDAY...

...FREEZING SPRAY POSSIBLE ON FLATHEAD LAKE TONIGHT THROUGH
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
WEDNESDAY. 

* IMPACTS/TIMING: TEMPERATURES WILL CONTINUE DROP TONIGHT AND WIND
  WILL INCREASE. VERY COLD WIND CHILLS ARE EXPECTED TONIGHT AND
  AGAIN TUESDAY NIGHT. 

* FREEZING SPRAY: HIGH LAKE LEVELS, PARTICULARLY FLATHEAD LAKE,
  ALONG WITH WIND AND COLD TEMPERATURES WILL BRING THE THREAT FOR
  ICING ON DOCKS AND BOATS. THE SOUTH AND SOUTHWEST SIDE OF THE
  LAKE HAS THE GREATEST FREEZING SPRAY THREAT TONIGHT THROUGH
  WEDNESDAY. 

* WIND CHILL VALUES: 10 TO 15 DEGREES BELOW ZERO DURING THE
  MORNINGS AND AROUND ZERO DURING THE DAY.

* LOCATIONS IMPACTED INCLUDE: FLATHEAD LAKE, FLATHEAD VALLEY, 
  MISSION VALLEY, AND POLSON

$$

MTZ005-062130-
/O.NEW.KMSO.WC.Y.0001.161206T0700Z-161207T1900Z/
221 PM MST MON DEC 5 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
MST WEDNESDAY FOR BITTERROOT VALLEY AND MISSOULA...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
WEDNESDAY. 

* IMPACTS/TIMING: TEMPERATURES WILL CONTINUE TO DROP TONIGHT AND
  WIND WILL INCREASE. VERY COLD WINDS CHILLS ARE EXPECTED TONIGHT
  AND AGAIN TUESDAY NIGHT. 

* WIND CHILL VALUES: 10 TO 15 DEGREES BELOW ZERO DURING THE
  MORNINGS AND AROUND ZERO DURING THE DAY.

$$

MTZ002-007-043-062130-
/O.NEW.KMSO.WC.Y.0001.161206T0700Z-161207T1900Z/
221 PM MST MON DEC 5 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
WEDNESDAY. 

* IMPACTS/TIMING: TEMPERATURES WILL CONTINUE TO DROP TONIGHT AND
  WIND WILL INCREASE. VERY COLD WINDS CHILLS ARE EXPECTED TONIGHT
  AND AGAIN TUESDAY NIGHT. 

* WIND CHILL VALUES: 15 TO 25 DEGREES BELOW ZERO DURING THE
  MORNINGS AND 10 TO 20 DEGREES BELOW ZERO DURING THE DAY.

* LOCATIONS IMPACTED INCLUDE: BAD ROCK CANYON, ESSEX, HIGHWAY 83 
  BIGFORK TO SWAN LAKE, MARIAS PASS, POLEBRIDGE, BUTTE, 
  GEORGETOWN LAKE, HIGHWAY 12 GARRISON TO ELLISTON, HOMESTAKE 
  PASS, MACDONALD PASS, HIGHWAY 200 BONNER TO GREENOUGH, HIGHWAY 
  83 SEELEY LAKE TO CONDON, AND I-90 EAST MISSOULA TO BEARMOUTH

$$
5 follow-up statements
351 
WWUS45 KMSO 061010
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
310 AM MST TUE DEC 6 2016

MTZ003-071015-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-161207T1900Z/
310 AM MST TUE DEC 6 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
WEDNESDAY...

* IMPACTS/TIMING: TEMPERATURES WILL CONTINUE DROP THIS MORNING AND
  WIND WILL INCREASE. VERY COLD WIND CHILLS ARE EXPECTED TODAY 
  AND AGAIN TUESDAY NIGHT. 

* FREEZING SPRAY: HIGH LAKE LEVELS, PARTICULARLY FLATHEAD LAKE,
  ALONG WITH WIND AND COLD TEMPERATURES WILL BRING THE THREAT FOR
  ICING ON DOCKS AND BOATS. THE SOUTH AND SOUTHWEST SIDE OF THE
  LAKE HAS THE GREATEST FREEZING SPRAY THREAT TODAY THROUGH 
  WEDNESDAY. 

* WIND CHILL VALUES: 10 TO 15 DEGREES BELOW ZERO DURING THE 
  MORNINGS AND AROUND ZERO DURING THE DAY. 

* LOCATIONS IMPACTED INCLUDE: FLATHEAD LAKE, FLATHEAD VALLEY, 
  MISSION VALLEY, AND POLSON

$$

MTZ005-071015-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-161207T1900Z/
310 AM MST TUE DEC 6 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY
FOR BITTERROOT VALLEY AND MISSOULA...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM TO NOON MST WEDNESDAY.

* IMPACTS/TIMING: TEMPERATURES WILL CONTINUE TO DROP THIS MORNING
  AND WIND WILL INCREASE. VERY COLD WINDS CHILLS ARE EXPECTED
  TODAY AND AGAIN TUESDAY NIGHT. 

* WIND CHILL VALUES: 10 TO 15 DEGREES BELOW ZERO DURING THE 
  MORNINGS AND AROUND ZERO DURING THE DAY. 

$$

MTZ002-007-043-071015-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-161207T1900Z/
310 AM MST TUE DEC 6 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
WEDNESDAY...

* IMPACTS/TIMING: TEMPERATURES WILL CONTINUE TO DROP THIS MORNING
  AND WIND WILL INCREASE. VERY COLD WINDS CHILLS ARE EXPECTED
  TODAY AND AGAIN TUESDAY NIGHT. 

* WIND CHILL VALUES: 15 TO 25 DEGREES BELOW ZERO DURING THE 
  MORNINGS AND 10 TO 20 DEGREES BELOW ZERO DURING THE DAY. 

* LOCATIONS IMPACTED INCLUDE: BAD ROCK CANYON, ESSEX, HIGHWAY 83 
  BIGFORK TO SWAN LAKE, MARIAS PASS, POLEBRIDGE, BUTTE, 
  GEORGETOWN LAKE, HIGHWAY 12 GARRISON TO ELLISTON, HOMESTAKE 
  PASS, MACDONALD PASS, HIGHWAY 200 BONNER TO GREENOUGH, HIGHWAY 
  83 SEELEY LAKE TO CONDON, AND I-90 EAST MISSOULA TO BEARMOUTH

$$
872 
WWUS45 KMSO 061417
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
717 AM MST TUE DEC 6 2016

MTZ005-071430-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-161207T1900Z/
717 AM MST TUE DEC 6 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY
FOR BITTERROOT VALLEY AND MISSOULA...

* IMPACTS/TIMING: TEMPERATURES WILL CONTINUE TO DROP THIS 
  MORNING AND WIND WILL INCREASE. VERY COLD WINDS CHILLS ARE 
  EXPECTED TODAY AND AGAIN TUESDAY NIGHT. 

* WIND CHILL VALUES: 10 TO 15 DEGREES BELOW ZERO DURING THE 
  MORNINGS AND AROUND ZERO DURING THE DAY. 

$$
548 
WWUS45 KMSO 062000
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
100 PM MST TUE DEC 6 2016

MTZ003-072000-
/O.NEW.KMSO.WW.Y.0059.161207T0700Z-161208T0000Z/
/O.CON.KMSO.WC.Y.0001.000000T0000Z-161207T1900Z/
100 PM MST TUE DEC 6 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
WEDNESDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM MST WEDNESDAY...

* IMPACTS/TIMING: IN ADDITION TO LOW WIND CHILL TEMPERATURES
  TONIGHT, SNOW BANDS ARE EXPECTED ALONG FLATHEAD LAKE.

* SNOW: A SNOW BAND WILL FORM TONIGHT AROUND MIDNIGHT ALONG THE
  SOUTH END OF FLATHEAD LAKE. BIG ARM THROUGH POLSON TO FINLEY
  POINT ARE THE MOST LIKELY AREAS TO BE AFFECTED. 1 TO 3 INCHES OF
  SNOW ARE LIKELY, BUT UP TO 6 INCHES IS POSSIBLE IN A LOCAL AREA
  UNDER A SNOW BAND.

* FREEZING SPRAY: HIGH LAKE LEVELS, PARTICULARLY FLATHEAD LAKE,
  ALONG WITH WIND AND COLD TEMPERATURES WILL BRING THE THREAT FOR
  ICING ON DOCKS AND BOATS. THE SOUTH AND SOUTHWEST SIDE OF
  FLATHEAD LAKE HAS ALREADY HAD CONSIDERABLE ICING FROM FREEZING
  SPRAY, AND THIS WILL CONTINUE TONIGHT.

* WIND CHILL VALUES: 10 TO 15 DEGREES BELOW ZERO DURING THE 
  MORNINGS AND AROUND ZERO DURING THE DAY. 

* LOCATIONS IMPACTED INCLUDE: FLATHEAD LAKE, FLATHEAD VALLEY, 
  MISSION VALLEY, AND POLSON

$$
356 
WWUS45 KMSO 062138
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
238 PM MST TUE DEC 6 2016

MTZ003-072145-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-161207T1900Z/
/O.CON.KMSO.WW.Y.0059.161207T0700Z-161208T0000Z/
238 PM MST TUE DEC 6 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
WEDNESDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 5 PM MST WEDNESDAY...

* IMPACTS/TIMING: IN ADDITION TO LOW WIND CHILL TEMPERATURES 
  TONIGHT, SNOW BANDS ARE EXPECTED ALONG FLATHEAD LAKE. 

* SNOW: A SNOW BAND WILL FORM TONIGHT AROUND MIDNIGHT ALONG THE 
  SOUTH END OF FLATHEAD LAKE. BIG ARM THROUGH POLSON TO FINLEY 
  POINT ARE THE MOST LIKELY AREAS TO BE AFFECTED. 1 TO 3 INCHES 
  OF SNOW ARE LIKELY, BUT UP TO 6 INCHES IS POSSIBLE IN A LOCAL 
  AREA UNDER A SNOW BAND. 

* FREEZING SPRAY: HIGH LAKE LEVELS, PARTICULARLY FLATHEAD LAKE, 
  ALONG WITH WIND AND COLD TEMPERATURES WILL BRING THE THREAT 
  FOR ICING ON DOCKS AND BOATS. THE SOUTH AND SOUTHWEST SIDE OF 
  FLATHEAD LAKE HAS ALREADY HAD CONSIDERABLE ICING FROM FREEZING 
  SPRAY, AND THIS WILL CONTINUE TONIGHT. 

* WIND CHILL VALUES: 10 TO 15 DEGREES BELOW ZERO DURING THE 
  MORNINGS AND AROUND ZERO DURING THE DAY. 

* LOCATIONS IMPACTED INCLUDE: FLATHEAD LAKE, FLATHEAD VALLEY, 
  MISSION VALLEY, AND POLSON

$$

MTZ005-071900-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-161207T1900Z/
238 PM MST TUE DEC 6 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY
FOR BITTERROOT VALLEY AND MISSOULA...

* IMPACTS/TIMING: VERY COLD WINDS CHILL VALUES WILL CONTINUE TO
  IMPACT THE VALLEY INTO WEDNESDAY MORNING. NORTHERLY WINDS WILL
  SLOWLY DEVELOP IN PARTS OF THE BITTERROOT VALLEY AND ALSO
  PRODUCE WIND CHILL CONCERNS OVERNIGHT TONIGHT AS WELL. 

* WIND CHILL VALUES: 10 TO 15 DEGREES BELOW ZERO DURING THE
  MORNING. 

$$

MTZ002-007-043-071900-
/O.CON.KMSO.WC.Y.0001.000000T0000Z-161207T1900Z/
238 PM MST TUE DEC 6 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
WEDNESDAY...

* IMPACTS/TIMING: VERY COLD WIND CHILL VALUES WILL CONTINUE
  THROUGH TONIGHT AND INTO WEDNESDAY MORNING.

* WIND CHILL VALUES: 15 TO 25 DEGREES BELOW ZERO TONIGHT.

* LOCATIONS IMPACTED INCLUDE: BAD ROCK CANYON, ESSEX, MT-83
  BIGFORK TO SWAN LAKE, MARIAS PASS, POLEBRIDGE, BUTTE, GEORGETOWN
  LAKE, US-12 GARRISON TO ELLISTON, HOMESTAKE PASS, MACDONALD
  PASS, MT-200 BONNER TO GREENOUGH, MT-83 SEELEY LAKE TO CONDON,
  AND I-90 EAST MISSOULA TO BEARMOUTH

$$

IDZ005-006-MTZ004-006-072145-
/O.NEW.KMSO.WS.A.0005.161209T0000Z-161210T1900Z/
238 PM MST TUE DEC 6 2016 /138 PM PST TUE DEC 6 2016/

...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
SATURDAY MORNING...

* IMPACTS/TIMING: AN IMPRESSIVE PUSH OF RELATIVELY WARM, MOIST AIR
  WILL MOVE INTO THE NORTHERN ROCKIES LATE THURSDAY AND INTERACT
WITH AN ALREADY VERY COLD ENVIRONMENT TO PRODUCE WIDESPREAD 
SNOW THAT WILL LAST THROUGH AT LEAST SATURDAY MORNING. PERIODS 
OF HEAVY SNOW ARE POSSIBLE, ESPECIALLY EARLY FRIDAY MORNING 
THROUGH LATE FRIDAY NIGHT.

* SNOW ACCUMULATIONS: BETWEEN THURSDAY EVENING AND SATURDAY
  MORNING 12 TO 24 INCHES ARE POSSIBLE THROUGHOUT THE HIGHER
  TERRAIN INCLUDING OVER LOOKOUT, LOLO AND LOST TRAIL PASSES.
  VALLEY LOCATIONS WITHIN THE WATCH AREA SHOULD PREPARE FOR 6 TO
  12 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN SOME
  LOCATIONS. SNOWFALL MAY BE VERY HEAVY AT TIMES WITH RATES
  EXCEEDING 2 INCHES PER HOUR AND MAY RESULT IN SIGNIFICANTLY
  REDUCED VISIBILITY.

* CITIES AND FREQUENT TRAVEL ROUTES IMPACTED INCLUDE: ELK RIVER,
  ID-11 PIERCE TO HEADQUARTERS, PIERCE, DIXIE, ELK CITY, US-12
  LOWELL TO LOLO PASS, EVARO HILL, MT-200 THOMPSON FALLS TO
  PLAINS, MT-200 TROUT CREEK TO HERON, I-90 LOOKOUT PASS TO
  HAUGAN, US-93 SULA TO LOST TRAIL PASS, AND LOLO PASS

$$
466 
WWUS45 KMSO 071846
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1146 AM MST WED DEC 7 2016

MTZ003-080000-
/O.EXP.KMSO.WC.Y.0001.000000T0000Z-161207T1900Z/
/O.CON.KMSO.WW.Y.0059.000000T0000Z-161208T0000Z/
1146 AM MST WED DEC 7 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY...

* IMPACTS/TIMING: SNOW BANDS ARE EXPECTED ALONG FLATHEAD LAKE
  THROUGH THIS EVENING.

* SNOW: A SNOW BAND HAS FORMED ALONG THE SOUTH END OF FLATHEAD
  LAKE. BIG ARM THROUGH POLSON TO FINLEY POINT ARE THE MOST LIKELY
  AREAS TO BE AFFECTED. 1 TO 3 INCHES OF SNOW ARE LIKELY, BUT UP
  TO 6 INCHES IS POSSIBLE IN A LOCAL AREA UNDER A SNOW BAND. 

* LOCATIONS IMPACTED INCLUDE: FLATHEAD LAKE AND POLSON.

$$

MTZ005-072000-
/O.EXP.KMSO.WC.Y.0001.000000T0000Z-161207T1900Z/
1146 AM MST WED DEC 7 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY FOR
BITTERROOT VALLEY AND MISSOULA...

$$

MTZ002-007-043-072000-
/O.EXP.KMSO.WC.Y.0001.000000T0000Z-161207T1900Z/
1146 AM MST WED DEC 7 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY...

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 5, 3:59 AM MST, 10 hours 22 minutes earlier.

Area forecast discussion, Dec 5, 3:59 AM MST, 10 hours 22 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
359 AM MST Mon Dec 5 2016

.DISCUSSION...The cold front and subsequent snow bands caused
fairly widespread snow accumulations yesterday and last night. The
snow covered roads will create difficult driving conditions for
the Monday morning commute so the winter weather warnings and
advisories will continue. The second front from the north has
momentarily stalled from Eureka down through Seeley Lake this
morning and becoming the focal point for light snow. Areas around
Flathead Lake could experience a slight enhancement of snow
intensity as the lake provides added moisture to the scenario.
The shower activity should steadily decrease throughout the
afternoon.

This evening a disturbance will move through Washington into
southern Idaho. This feature will cause the redevelopment of snow
showers over north central Idaho tonight into Tuesday. Whitebird
grade has the potential of receive several inches of new snow by
Tuesday afternoon. This feature will also pull arctic air over the
Continental Divide, causing temperatures to steadily plummet to
the coldest readings so far this winter season. The combination
of cold and increase winds could create dangerous wind chill
reading along the divide with wind chill readings approaching -15
to -20.

The cold air will be well entrenched across the Northern Rockies
on Tuesday night into Wednesday. The new snow covered areas with
this arctic air mass will cause temperatures to be around 20
degrees below normal for this time of year.

A moist Pacific system will move over the cold air mass in place
causing widespread accumulating snowfall later Thursday into
Friday. Confidence is pretty high in the occurrence of this
pattern. With cold temperatures in the single digits to teens,
snow-covered roads will be expected to cause potentially
hazardous conditions. Travel will be slow going through the
region.

For next weekend, it continues to look active. We will have eroded
the arctic air mass by then, so down-sloping effects will be more
pronounced causing lighter valley precipitation. Mountain
locations and passes will see snow continuing at times.

&&

.AVIATION...A stalled front across northwest Montana will be the
focal point of light snow which will continue to impact KGPI
through at least mid morning. The snow shower activity should
decrease some during the afternoon hours. A second disturbance
will be moving through Idaho tonight into Tuesday causing snow
showers to redevelop especially over north central Idaho. KMSO and
KSMN could be impacted by snow shower with in the vicinity of the
terminals tonight. This feature will also pull more arctic air
into the Northern Rockies, KGPI could once again have gusty
northeasterly wind during the overnight hours.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 11 AM MST this morning
     Butte/Blackfoot Region.

     Winter Storm Warning until 11 AM MST this morning
     Bitterroot/Sapphire Mountains.

     Winter Weather Advisory until 11 AM MST this morning
     Missoula/Bitterroot Valleys.

     Winter Storm Warning until 11 AM MST this morning Lower Clark
     Fork Region.

     Winter Weather Advisory until 11 AM MST this morning
     Flathead/Mission Valleys.

     Winter Storm Warning until 11 AM MST this morning West Glacier
     Region.

     Winter Weather Advisory until 11 AM MST this morning
     Kootenai/Cabinet Region.

     Winter Storm Warning until 11 AM MST this morning Potomac/Seeley
     Lake Region.

ID...Winter Storm Warning until 11 AM MST this morning Eastern Lemhi
     County...Western Lemhi County.

     Winter Weather Advisory until 10 AM PST this morning ABOVE 3000
     FEET for the Lower Hells Canyon/Salmon River Region...
     Orofino/Grangeville Region.

     Winter Storm Warning until 10 AM PST this morning Northern
     Clearwater Mountains...Southern Clearwater Mountains.

&&

In the hours before

Local storm report, Dec 5, 11:05 AM MST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1105 AM MST MON DEC 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY SNOW       APGAR                   48.52N 113.99W
12/05/2016  M10.5 INCH       FLATHEAD           MT   OTHER FEDERAL

            .

&&

LV
Local storm report, Dec 5, 1:33 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
133 PM MST MON DEC 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             11 SSE OROGRANDE        45.55N 115.46W
12/05/2016  M12.0 INCH       IDAHO              ID   TRAINED SPOTTER

            STORM TOTAL FOR DIXIE, IDAHO.

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Dec 5, 1:37 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
137 PM MST MON DEC 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     SNOW             8 E PIERCE              46.48N 115.63W
12/04/2016  M11.0 INCH       CLEARWATER         ID   MESONET

            HEMLOCK BUTTE, ID SNOTEL. THE DURATION OF
            THE SNOW EVENT WAS 12 HOURS.

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Dec 5, 1:40 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
140 PM MST MON DEC 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     SNOW             3 E CARDIFF             46.57N 115.75W
12/04/2016  M9.0 INCH        CLEARWATER         ID   MESONET

            SHANGHAI SUMMIT, ID SNOTEL.

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Dec 5, 1:42 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
142 PM MST MON DEC 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             11 NE NOXON             48.12N 115.62W
12/04/2016  M16.0 INCH       LINCOLN            MT   MESONET

            POORMAN CREEK, MT SNOTEL.

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Dec 5, 1:54 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
154 PM MST MON DEC 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             1 SSE HUNGRY HORSE      48.37N 114.05W
12/05/2016  M8.0 INCH        FLATHEAD           MT   CO-OP OBSERVER

            .

&&

NWS MISSOULA MT
IRIS SYSTEM

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 6:34 PM MSTSpecial Weather StatementMSOMissoula26 min

Nearby

Wind Chill Advisories in Montana, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.